Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 12, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Mar 12, 2021, 5:37 PM CST for Ohio County, Kentucky. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 5:37 PM CST (23:37 UTC)
- Expired
- Mar 13, 2021, 2:50 PM CST
- In force
- 21 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Ohio County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 24.60 ft at Mar 13, 2021, 4:00 AM CST.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
575
WGUS83 KLMK 122337
FLSLMK
Flood Advisory
National Weather Service Louisville KY
537 PM CST Fri Mar 12 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Rough River near Dundee affecting Ohio County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued tomorrow morning.
&&
KYC183-131800-
/O.NEW.KLMK.FL.Y.0012.210312T2337Z-210314T0000Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
537 PM CST Fri Mar 12 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Rough River near Dundee.
* From this afternoon to Saturday evening.
* At 4:45 PM CST Friday the stage was 24.0 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet
just after midnight tonight and then steadily decline.
&&
LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
3751 8696 3765 8653
$$
DLM1 follow-up statement
240
WGUS83 KLMK 132050
FLSLMK
Flood Advisory
National Weather Service Louisville KY
250 PM CST Sat Mar 13 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Rough River near Dundee affecting Ohio County.
KYC183-132200-
/O.CAN.KLMK.FL.Y.0012.000000T0000Z-210313T2050Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
250 PM CST Sat Mar 13 2021
...The Flood Advisory for the Rough River near Dundee has been
cancelled...
The Flood Advisory is cancelled for
the Rough River near Dundee.
* At 2:45 PM CST Saturday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river crested earlier this morning at 24.6 feet and
has steadily declined since then. The river is expected to
continue to decline tonight and tomorrow.
&&
LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
3751 8696 3765 8653
$$
DLMWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 12, 2:03 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 12, 2:03 PM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 303 PM EST Fri Mar 12 2021 .Short Term...(This evening through Saturday) Issued at 250 PM EST Fri Mar 12 2021 Afternoon satellite imagery reveals mostly sunny skies across southern Indiana and portions of far northern Kentucky. Clearing line has worked southward to just north of the Bluegrass and Western KY Parkways. Temperatures are quite varying across the region this afternoon. Where skies have cleared, temperatures have warmed back into the upper 50s and lower 60s. In areas down across southern KY ahead of the front, temperatures were still in the lower 60s. In a corridor just south of the WK/BG Parkways down to the Cumberland Parkway, temps were in the lower 50s. In the near term, rain showers will continue to affect the Lake Cumberland region for the next few hours while the reminder of the region should be devoid of any measurable precipitation. Skies look to remain mostly sunny across southern IN and northern KY into the evening hours. However, additional cloud cover out west, will spread eastward later this evening. Temps should hit their maximum on the day in the next hour and then drop into the upper 40s and lower 50s this evening. For the overnight period, clouds will be on the increase once again as another mid-level wave rides up and over the ridge axis to our south/southwest. This wave will bring a good chance of rain showers to portions of southwest Indiana and western Kentucky overnight, mainly west of a line from roughly Jasper, IN to Tompkinsville, KY. East of that line, a few isolated-scattered rain showers are expected in areas from I-65 east to the Bluegrass region. However, not really expecting much in the way of rain out in the northeastern Bluegrass area. Lows overnight will be upper 30s to around 40 across the Bluegrass region, with lows of 40-45 elsewhere. For Saturday, quasi-stationary frontal boundary is forecast to shift southward into Tennessee as an area of high pressure translates eastward across northern Indiana and into northern Ohio. Rain showers will likely be in progress across western and southwestern KY by dawn but this activity should gradually sink southward into Tennessee during the day. Best chances of rain look to be in areas west of I-65, but south of the Western KY Parkway. Outside of the rain, mostly cloudy skies are expected with highs in the 55-60 degree range. && .Long Term...(Saturday night through Friday) Issued at 300 PM EST Fri Mar 12 2021 ...Saturday Night - Tuesday... Long term period begins Saturday night, where a deep closed low will be spinning over the Four Corners region. The frontal boundary that is currently cutting through Kentucky should be located somewhere across TN by Sunday morning, and should be lifting northward as a weak warm front. Isentropic lift should lead to scattered light showers across Kentucky for Sunday morning and afternoon. To our west, the sfc low will be ejecting out of the SW US and towards our region. As this system looms closer, it will lift the warm front further north and along the Ohio River by Sunday afternoon. Our southern half of the CWA could see a brief period of dry wx Sunday afternoon, but by 00z Mon the anticipated cold front should be along the Mississippi River and tracking eastward. Higher PoPs arrive in our CWA by 06z Mon and continue through Mon afternoon. Ahead of the cold front, a nosing of higher moisture content will help sfc dewpoints reach near 60 again, along with possible PWATs around 1.2". With another wave of Gulf moisture filtering into the Ohio Valley ahead of this cold front, moderate to heavy rain is possible. Limited instability still remains a possibility with MUCAPE generally under 500 J/kg, so could have a few embedded thunderstorms that produce locally higher rainfall amounts. While time of arrival between different model guidance is fairly good, there is disagreement among QPF and the placement of highest QPF. WPC QPF is considerably lower than certain model guidance, but this appears to be due to WPC transitioning from a predominantly deterministic blend to a more ensemble mean blend. This transition is due to inconsistency remaining between model runs and the amount of uncertainty that remains. For this forecast package, will blend WPC QPF guidance with some individual runs to get a broad swath of QPF. PoPs should exit from west to east beginning Tuesday morning. By Tuesday afternoon, most of the region should be dry, but could still have a lingering shower along our Bluegrass region. ...Wednesday and Beyond... Guidance signals another possible sfc low to track through the Ohio Valley sometime mid to late next week. With the latest runs of the GFS/Euro, they both show this second low following close to the same path as the Sun-Mon low pressure system. However, timing between models differ slightly, but current thinking is that we will see another wave of possibly heavier precip sometime on Wednesday ahead of a cold front. Will continue to monitor. && .Aviation...(18Z TAF Issuance) Issued at 1153 AM EST Fri Mar 12 2021 IMPACTS: IFR/MVFR cigs/vsbys at KBWG in the first part of forecast and again overnight with another wave moving through. DISCUSSION: Frontal boundary currently down along the Cumberland Parkway in southern KY. Boundary is roughly from KHOP over to near KSME. Rain showers and low cigs will be found at KBWG early in the period with drier weather coming in the afternoon. Another round of showers/storms will be possible overnight with another wave transversing the region. Elsewhere, VFR conditions are expected at KHNB/KSDF/KLEX, though a short period of brief MVFR cigs will be possible at KSDF/KLEX from 12/18-19Z. Winds will generally be out of the northeast through the period. CONFIDENCE: KSDF/KLEX/KHNB : Moderate-High KBWG : Moderate && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...MJ Long Term....CJP Aviation.....MJ
Hazardous weather outlook, Mar 12, 2:17 PM CST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 317 PM EST Fri Mar 12 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-132030- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 317 PM EST Fri Mar 12 2021 /217 PM CST Fri Mar 12 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MJ/CJP
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:23 AM CST | Areal Flood Advisory | LMK | Breckinridge, Hancock | 4 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.